MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT
Model Number 31130571
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Nerve Damage (1979); Vertigo (2134)
Date of Event 06/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product evaluation: analysis results are not available; device not returned for evaluation.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Per sus voluntary event report: mw5070751: "rough fine diamond bur 0.5 mm used to drill cochleostomy.Pt had thick bone and needed increased drilling, at the end of the drilling the drill tip broke off.The surgeon had difficulty removing the broken tip because it had lodged into the bone so he ended up making the cochleostomy wider which may have caused injury to the facial nerve.Post op vertigo.".

Brand Name
XPS® BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr north
jacksonville FL 32216
MDR Report Key6788984
Report Number1045254-2017-00280
Device Sequence Number16176126
Product Code EQJ
UDI-Device Identifier00885074496641
UDI-Public00885074496641
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2018
Device Model Number31130571
Device Catalogue Number31130571
Device Lot Number0208485821
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2017
Initial Report FDA Received Date08/11/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;